Alert archive / Minnesota / River Flood Warnings in 2014
River Flood Warning 56, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 27, 2014, 8:06 AM CDT for Olmsted County, Winona County, Minnesota. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 8:06 AM CDT (13:06 UTC)
- Expired
- Jun 28, 2014, 6:12 AM CDT
- In force
- 22 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
888 WGUS43 KARX 271306 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 806 AM CDT FRI JUN 27 2014 .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ON THE WHITEWATER RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-280106- /O.NEW.KARX.FL.W.0056.140627T1306Z-140628T1112Z/ /WSPM5.1.ER.140627T1106Z.140627T1400Z.140627T1712Z.NO/ 806 AM CDT FRI JUN 27 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL SATURDAY MORNING. * AT 7:30 AM FRIDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14 FEET THIS AFTERNOON. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
1 follow-up statement
097 WGUS83 KARX 271623 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1123 AM CDT FRI JUN 27 2014 .RIVER LEVELS NEAR WHITEWATER STATE PARK HAVE DROPPED BELOW FLOOD STAGE. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-271653- /O.CAN.KARX.FL.W.0056.000000T0000Z-140628T1112Z/ /WSPM5.1.ER.140627T1106Z.140627T1230Z.140627T1416Z.NO/ 1123 AM CDT FRI JUN 27 2014 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK. * AT 10:30 AM FRIDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 13.5 FEET. * FELL BELOW FLOOD STAGE AT 9:15 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.6 FEET SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:43 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 27, 6:43 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 643 AM CDT FRI JUN 27 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT FRI JUN 27 2014 THE MAIN FOCUS THROUGH TONIGHT IS ON THE CONVECTIVE TRENDS AND WHERE THE SHOWERS AND THUNDERSTORMS WILL DEVELOP. CURRENTLY...WATER VAPOR AND 500MB RAP ANALYSIS SHOW A SLOW MOVING TROUGH OVER WESTERN IOWA DRIFTING TO THE NORTHEAST. A BAND OF RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS HAS DEVELOPED AHEAD OF THIS TROUGH ALONG THE NOSE OF A SOUTHEAST TO NORTHWEST LOW LEVEL JET. 0-3KM MUCAPE IS FAIRLY WEAK AT 500-1000 J/KG AND IS FORECAST TO STAY AT THAT LEVEL THROUGH THE REST OF THE EARLY MORNING HOURS. WITH 0-6KM BULK SHEAR AT 20KTS...NOT EXPECTING ANY OF THIS CONVECTION TO BECOME UNRULY THIS MORNING. AFTER A BRIEF LULL IN ACTIVITY THIS MORNING BEHIND THIS BAND...EXPECT CONVECTION TO QUICKLY INITIATE AGAIN BY LATE MORNING/EARLY AFTERNOON...PARTICULARLY ALONG AND NORTH OF I-90. 27.06Z RAP SOUNDINGS ARE SHOWING AN UNCAPPED ENVIRONMENT WITH MLCAPE INCREASING TO 1000-2000 J/KG BUT WITH LITTLE TO NO DEEP WIND SHEAR. WITH SLOW STORM MOVEMENT AND PRECIPITABLE WATER UP AROUND 1.50-2.00INCHES...EXPECT HEAVY RAINFALL AND POSSIBLY SOME LOCALIZED FLOODING TO BE THE MAIN HAZARDS FROM TODAYS/TONIGHT CONVECTION. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 339 AM CDT FRI JUN 27 2014 THE MAIN STORY OF THE ENTIRE FORECAST PERIOD IS WITH THE POTENTIAL FOR SEVERE WEATHER SATURDAY NIGHT AND SUNDAY NIGHT. TIMING APPEARS TO BE THE MAIN QUESTION AT THIS POINT WITH BOTH EVENTS LIKELY INITIATING TO OUR WEST AND THEN COMING THROUGH DURING THE EVENING/OVERNIGHT HOURS. FOR SATURDAY...CONVECTION LOOKS LIKE IT WILL INITIATE ALONG/AHEAD OF A DECENT MID LEVEL SHORT WAVE TROUGH/SURFACE COLD FRONT IN WESTERN MINNESOTA/IOWA IN THE AFTERNOON. LOW LEVEL MOISTURE TRANSPORT WILL BE INCREASING AHEAD OF THIS FEATURE INTO THE NIGHT...WHICH SHOULD HELP TO SUPPORT ANY CONVECTION TRACKING TO THE EAST AS PART OF A SYSTEM AHEAD OF THE SHORT WAVE. DEEP SHEAR DOES NOT LOOK THAT GREAT...BUT IS FAIRLY DECENT IN THE LOWEST 3KM WHICH MAY SUPPORT MORE OF A WIND THREAT. THE 27.00Z GUIDANCE SUGGESTS THAT THE STRONGER 500-300MB QG FORCING WILL BE OUT IN WESTERN MINNESOTA/IOWA IN THE AFTERNOON AND WEAKENS IT AS IT MOVES IT INTO THE REGION LATER IN THE NIGHT. THE 27.00Z GFS DOES APPEAR TO BE ODD MODEL OUT AS IT IS SLOWER AND MUCH MORE ROBUST WITH QPF AMOUNTS WITH SURFACE DEW POINTS HITTING THE MID/UPPER 70S...WHICH IS WAY TOO HIGH. OVERALL THINKING IS THAT TIMING WILL BE THE BIGGEST ISSUE WITH HOW WIDESPREAD THE SEVERE WEATHER WILL BE AS THE LATER IN THE NIGHT THAT THIS SYSTEM MOVES THROUGH...THE LESS LIKELY IT IS TO PRODUCE SEVERE WEATHER. DAMAGING WINDS/HEAVY RAIN LOOK TO BE THE MAIN THREATS TO THE REGION IN THE EVENING/OVERNIGHT HOURS. IF YOU DISCOUNT THE 27.00Z GFS...MUCH OF SUNDAY SHOULD END UP DRY IN THE WARM SECTOR WITH CONVECTIVE INITIATION AGAIN OCCURRING OUT TOWARD SIOUX FALLS SD ALONG THE COLD FRONT IN THE AFTERNOON. THE ENVIRONMENT FOR SUNDAY APPEARS TO BE MUCH MORE UNSTABLE THAN WHAT WE HAVE FOR SATURDAY WHICH...ALONG WITH A STRENGTHENING LLJ...SHOULD HELP TO KEEP ANY CONVECTION RUNNING EAST INTO THE REGION SUNDAY EVENING. THE QUESTION FOR THIS EVENT APPEARS TO BE WITH HOW DEEP THE WIND SHEAR WILL BE AS THE STORMS MOVE THROUGH. A STRONG 50-80KT 500MB JET STREAK WILL BE ROUNDING THE TROUGH AND MOVING INTO MINNESOTA SUNDAY EVENING...BUT IT APPEARS THAT THESE STRONGER WINDS WILL BE TRAILING BEHIND THE SURFACE CONVERGENCE WHERE THE STORMS DEVELOP. 0-3KM SHEAR STILL LOOKS STRONG AT 25-40KTS...SO WIND MAY END UP BEING THE MAIN HAZARD AGAIN. WHILE THE STRONGER 0-6KM SHEAR APPEARS TO LAG BEHIND THE CONVECTION...THE 0-1KM SHEAR/HELICITY ACTUALLY APPEARS TO BE INCREASING THROUGH THE NIGHT AS THE LLJ STRENGTHENS. SO...CAN NOT RULE OUT THE POTENTIAL FOR SOME QLCS TYPE TORNADOES SIMILAR TO WHAT OCCURRED BACK ON THE 16TH. WILL HAVE TO KEEP AN EYE ON MONDAY AND SEE WHERE THE COLD FRONT ENDS UP DURING THE DAY. THE 27.00Z ECMWF IS A TAD SLOWER THAN THE GFS/GEM AND KEEPS SOME WIDESPREAD CONVECTION DEVELOPING DURING THE DAY ALONG THE FRONT. BEYOND THAT...THE REST OF THE WEEK LOOKS FAIRLY DECENT WITH LITTLE IN THE WAY OF CONVECTION/WARM AIR TO DEAL WITH. HIGHS IN THE 70S WITH LOWS IN THE 50S GOING THROUGH THE REST OF THE WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 642 AM CDT FRI JUN 27 2014 A SERIES SHORT WAVE TROUGHS WILL BRING SEVERAL ROUNDS OF PRECIPITATION. THE FIRST ROUND IS CURRENTLY MOVING THROUGH THE TAF SITES. MEASO MODELS SUGGEST THAT THE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE TAFS SITES BY 27.15Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES BETWEEN 27.20Z AND 27.02Z. THE THUNDERSTORMS WILL LOWER CEILINGS AND VISIBILITIES TO MVFR. WITH THE BUFKIT SOUNDINGS CONTINUING TO SUGGEST A MVFR/IFR DECK OF CLOUDS DEVELOPING AROUND 28.08Z...ADDED THIS TO BOTH TAF SITES. && .HYDROLOGY... ISSUED AT 339 AM CDT FRI JUN 27 2014 THE POTENTIAL IS THERE FOR SOME MAINLY LOCALIZED FLASH FLOODING TODAY WITH ANY SLOW MOVING THUNDERSTORMS...PARTICULARLY ALONG AND NORTH OF INTERSTATE 90. THE MORE WIDESPREAD CHANCES FOR FLASH FLOODING MAY COME IN ON SATURDAY AND SUNDAY AS A NUMBER OF SYSTEMS MOVE THROUGH THE REGION INTO AN AIR MASS THAT IS LOADED WITH MOISTURE. WITH RIVERS ALREADY ELEVATED DUE TO THE HEAVY RAIN...SOME ADDITIONAL RISES MAY OCCUR. THE MISSISSIPPI WILL REMAIN HIGH THROUGH MUCH OF NEXT WEEK DUE TO RUN OFF UPSTREAM FROM LAST WEEKS RAINFALL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM...HALBACH AVIATION...BOYNE HYDROLOGY...HALBACH
Hazardous weather outlook, Jun 27, 4:21 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 421 AM CDT FRI JUN 27 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 421 AM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE STRONGER STORMS WILL BE POSSIBLE OF PRODUCING WIND GUSTS UP TO 30 MPH. IN ADDITION...THE HEAVY RAIN MAY CAUSE SOME LOCALIZED FLOODING. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODIC THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE FROM LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT...AND ON SUNDAY NIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. IN ADDITION...THERE WILL BE A POSSIBILITY OF ISOLATED TORNADOES ON SUNDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND MONDAY NIGHT. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR HAS BEEN SCHEDULED FOR 1 PM THIS AFTERNOON TO DISCUSS THE POTENTIAL FOR SEVERE WEATHER THIS WEEKEND. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:17 PM CDT | River Flood Warning | ARX | Olmsted, Winona | 23 hr |
Nearby
River Flood Warnings in Minnesota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.